Recently had an MRI on my pituitary gland(following a old one from two yrs ago) findings were unchanged basically telling me I was born with an abnormality of my pituitary gland no masses lesions or blockage were found. "its fine" !However while reading the report I noticed on both the old and new MRI a perineural cyst measuring 1cm is stable without mass effect. which I call the dr. he said most everyone has one of theses cyst and DOES NOT cause my symptoms( chronic headcahes,chronic dizziness, nausea and visual disturbances..ect)
My question is does anyone else have this and should I in fact be worried about it and have it followed up with my endocronologist? If it is NOT the Pineal cyst or the messed up pituitary gland can it be something else causing sympotoms?
I am currently on synthroid 150mcg 5 days a wk and 175mcg 2 days a wk. also take 4000 IU of vitamin D and 2000 mcg of B12 s/l daily
last went to endo for bloodwork on 9/20/12 and these are the results
Glucose,serum 98 mg/dl (65-99)
BUN 10mgdl (6-20)
creatinine, serum 0.88mg/dl (0.57-1.00)
eGFR if nonafrican american am 86ML/min/1.73 (>59)
eGFR if african american am 99 ml/min/1.73 (.59)
BUN/creatine ratio 11 (8-20)
sodium,serum 138 (134-144)
potassium,serum 4.23 (3.5-5.2)
chloride,serum 101 (97-108)
carbon dioxide,total 22 (20-32)
calcium,serum 9.1 (8.7-10.2)
Protein,total,serum 6.8 (6.0-8.5)
albumin,serum 4.1 (3.5-5.5)
globulin,total 2.7 (1.1-2.5)
a/g ratio 1.5 (1.1-2.5)
bilirubin, total 0.2 (0.0-1.2)
alkaline phosphatase 76 (25-150)
AST (sgot) 15 (0-40)
ALt (sgpt) 25 (0-40)
Thyroxine (t4) free direct 1.72 (0.82-1.77)
TSH 0.143 (0.450-4.500)
vitamin D 25 hydroxy 21.4 (30.0-100.0)
Triiodothyronine free serum 3.2 (2.0-4.4)
vitamin A 41 (18-77)
vitamin b12 270 (211-946)
going back to the endo tomorrow to go over MRI as well as my symptoms I need answers as to way I am extremely exhausted, headaches daily, dizziness daily, and nausea muscle weakness, joint pain, diarrehea weight gain hair loss among many many more symptoms just tired of walking around nnot feeling good and without reason or so the say!!! If someone would please look over this stuff and let me know what or if any more test need to be done or what I can ask this endo and let me know that would be great !
Thanks in advance!!
Your Free T4 and Free T3 results show that you are not adequately converting all that T4 med to T3. Free T3 is the most important because it largely regulates metabolism and many other body functions. Scientific studies have shown that Free T3 correlated beset with hypo symptoms, while Free T4 and TSH did not correlate at all. Many of our members, myself included, report that symptom relief required Free T3 in the upper third of its range and Free T4 around the middle of its range. Your Free T4 is unnecessarily high in its range and your Free T3 is too low.
A good thyroid doctor will treat a hypo patient clinically by testing and adjusting Free T3 and Free T4 as necessary to relieve symptoms, without being constrained by resultant TSH levels. Symptom relief should be all important, not just test results, and especially not just TSH. You can get some good insight into clinical treatment from this letter written by a good thyroid doctor for patients that he sometimes consults with from a distance after an initial evaluation and tests. The letter is then sent to the participating PCP of the patient to help guide treatment. In the letter please note the statement, "the ultimate criterion for dose adjustment must always be the clinical response of the patient."
So I think you should request that your doctor reduce your T4 med and replace with a med containing T3. Then the dose should continue to be tweaked until your Free T3 is high enough to relieve hypo symptoms. In addition your Vitamin D, and B12 were way too low in the last tesets. Those need to be well above the middle of their ranges. You should also test for ferritin. Low ferritin can cause lots of symptoms as well. Here is some info on ferritin.
FERRITIN test: Measures your levels of storage iron, which can be chronically low in hypothyroid patients. If your Ferritin result is less than 50, your levels are too low and can be causing problems…as well as leading you into anemia as you fall lower, which will give you symptoms similar to hypo, such as depression, achiness, fatigue. If you are in the 50′s, you are scooting by. Optimally, females shoot for 70-90 at the minimum; men tend to be above 100.
Thank you so much for responding you having given me alot to take to my endo. tomorrow :) Was wondering if requesting more test to check for adrenal issue would be necassary or if keeping the focus on the thyroid meds getting straightened out would be best....ugh so confusing all this stuff..lol
Well thanks again for looking over my stuff and all your help much appreciated!!!!
I'd focus on the thyroid issues, along with Vitamin D, B12 and ferritin. With those needing so much attention, it might be premature to get into the possibility of an adrenal issue.
Note this info. "Early iron deficiency usually causes no physical effects at all. If a person is otherwise healthy, symptoms seldom appear before the hemoglobin in the blood drops below a certain level (10 g per deciliter). However, as the iron-deficiency progresses, symptoms may begin to develop and a doctor may order ferritin as wells as other iron-related tests. The most common symptoms of iron deficiency anemia include:
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.